the most common side effect of olanzapine - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-30-2012
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 460
Threads: 278
Thanked 166 Times in 81 Posts
Reputation: 176
Drug the most common side effect of olanzapine

Hi all:

as titled, UW says that the most common side effect is weight gain.

Kaplan says that the most common side effect is sedation.

So, which one is the most common side effect of olanzapine?
Reply With Quote Quick reply to this message



  #2  
Old 06-30-2012
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 127
Threads: 3
Thanked 113 Times in 62 Posts
Reputation: 123
Default

Depends on how you define a "side effect." Antipsychotics are sedative drugs... saying that sedation is a "side effect" of olanzapine is like saying that platelet inhibition is a "side effect" of aspirin... it's true that aspirin causes platelet inhibition, but it's hard to call it a "side effect" when that's actually the reason why it's often being used.

So, depending on how the question is asked... sedation is more common than weight gain, but weight gain is usually the most common unintended effect. I'd say that weight gain is the most common "side effect", but that's mostly a question of semantics... if you get a question about it on Step 2, it'll probably ask something something more specific. For instance, if it asks "which of the following effects is most likely to be noted?" and sedation is an answer choice, then that's probably right. But if it asks "which of the following long-term effects is most likely?", sedation probably won't be an answer choice and the right answer will be weight gain.
Reply With Quote Quick reply to this message
The above post was thanked by:
chienpolska (07-01-2012), hassanahk (07-01-2012), step_enhancer (07-01-2012), tyagee (06-30-2012)



Reply

Tags
Pharmacology-, Psychiatry-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Warfarin Side Effect! kenlee USMLE Step 1 Forum 6 03-12-2012 05:42 AM
Methotrexate Side Effect drnrpatel USMLE Step 2 CK Forum 8 12-03-2011 07:02 PM
The Most Common Side Effect of Metformin drnrpatel USMLE Step 2 CK Forum 6 10-17-2011 12:59 PM
Side Effect of Isotretinoin usmleman2020 USMLE Step 1 Forum 11 09-14-2011 06:47 PM
Leukopenia Side Effect sam01 USMLE Step 1 Forum 4 06-29-2010 05:38 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)